In the past, I have had a flare up of hemmorhoids, went to the doctor and got some prescription strength hydrocortisone cream....they were very itchy and painful....
Last week I had constipation, and a very hard time having a bowel movement..I was straining and it was very painful, and my stools were very hard....this happened 2 or 3 times last week...Then over the weekend, I started having the itching and burning all day off and on,and soreness and pain when I did have another bowel movement...
Does this seem like the hemorrhoids acting up again? Is it true that once u have them, they never really go away unless u have surgery? I got the Tucks witch hazel wipes, and Prepartion H ointment, and did soak in warm water last nite...It seems to be maybe a little better, but I still have the itching off and on, and havent had a BM today, as I am scared it will be painful again! Today is the 3rd day I have noticed it and started treating it...Does anyone know how long it takes for it to get better and clear up, or anything else I can do? I really don't remember from last time, since it was awhile ago..
Thanks so much!
Hemorrhoids are like varicose vein-- veins that have lost their elasticity and It is true once a vein become a hemorroid they don't ever go away.
A major reason for them is constipation and straining during a BM. Of course there are other reasons like heavy lifting, prolong standing sitting on cold surfaces---.
A very good way to keep hemorrhoid under control is to take a water soluble fiber supplement that bulks up your stools and makes you regular w/o straining.
I like and use psyllium than comes in many brand names -- like Metamucil, Konsyl, Equate brand from Wal Mart. You also have to make sure you drink enough water daily and especially enough with soluble fiber.
Everyday I take Benefiber, bran cereal with flaxseed and 4 prunes. I drink 4 8 oz. glasses of water everyday (sometimes more) and actually my stools are not hard but I have very painful bowel movements. I had a colonoscopy done 5 years ago and was told I have internal hemmoroids. I'm due to have another scope this summer. I have been using a cream that my doctor prescribed and it helps. I have heard tho that it's not good to use this steriod cream all the time. How long is "all the time?" Sometimes after I have a BM my rectum aches for about 4 hours afterwards when I don't use the cream. I've used Tucks, hot baths, etc. but don't get much relief. Any ideas on what causes this "ACHE" for several hours afterwards? This is really very embarrassing and I don't go see my doctor until June. I don't have itching and burning like I always hear about but this ache has me baffled. This is not a subject I can discuss with my co-workers so I'm hoping someone here can help. I feel like I've got a bruised bottom or that I've gotten kicked in my can!!!!!
Several things may be causing your problems.
Your diet may have enough fiber in it for BMs but it may not be the right kind or combination. Too much insoluble fiber can cause hemorrhoids problems when having a BM.
I wrote a post about Normal BMs in the "Information Archive" Sticky Thread at the top of this page -- it is the last post on page 2. It may be worth reading.
The aching after a BM may be caused by the lack of magnesium and calcium in your diet.
An excellent homeopathic remedy to take for aching after a BM is -- Magnesia Phos-- you can repeated it after about 40 minutes. It is fast acting and It is readily available at health food stores with no side-effects.
But, long term I think you could take a Calcium/ Magnesium supplement along with vitamin D for calcium absorption.
You probably need these anyway to prevent Osteoporosis!
The best type of mineral supplements that I have found and I use them are --Chelated type -. the minerals are bonded to a protein amino acid that is easily absorbed-- I like and use Solgar, Carlson, Doctor's Best and Kal. The chelate process is patented by Albion Labs. and sold to many manufacturerers of vitamins and minerals for distribution to the public.
Every cell in your body contains magnesium and 67% is in the bones for strength. Lacking magnesium reduces your calcium aborption. It also causes spasm, cramping and that feel exactly like aching in the rectum-- the rectum is about 8 inches long and that is where all hemorrhoids occur.
I am telling you this because I have experienced all the symptoms you describe and found Doctors were not much help!
This magnesium issure is a surprise to many people since magnesium is in so many foods. But, I have read that some experts think that 80% of us lack magnesium in our blood. Not many Doctors screen for Magnesium blood levels and there is no test to determine magnesium at the cellular level.
Who knows you may be over these problems by June??